Flash Flood, Bradford
- When
- October 4, 7:00 PM EST to 8:00 PM EST
- Where
- Bradford County, Lawtey
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.950, -82.169 (the zone’s center; the record gives no point)
At 2000 EDT, the Bradford County EM reported 3 roads were closed off due to flooding near CR 225W. Several homes were isolated, and the rising water was possibly due to overflow from a nearby retention pond.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
At 2000 EDT, the Bradford County EM reported 3 roads were closed off due to flooding near CR 225W. Several homes were isolated, and the rising water was possibly due to overflow from a nearby retention pond. At 2005 EDT, the Bradford County sheriff reported sides streets were impassable and closed due to the flooding. Initially, county EM officials reported a possible levee failure caused the rising waters, then it was later determined that runoff from previous rainfall was infiltrating the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 4, 1:50 PM EST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT MON OCT 4 2004 .SHORT TERM...FRONTAL BOUNDARY IS POSITIONED NEAR THE STATE LINE. DEWPOINTS RANGED FROM THE UPPER 40S NEAR THE DOUGLAS AREA IN INTERIOR SOUTHEAST GEORGIA TO AROUND 70 ACROSS MUCH OF NORTH FLORIDA. THE EAST COAST SEA BREEZE HAS REACHED THE ST. JOHNS RIVER AND WILL BE FOCUS OF AFTERNOON INTO EVENING ISOLATED THUNDERSTORMS. RAIN CHANCES WILL BE MINIMAL THROUGH THURSDAY NIGHT AS MOISTURE AXIS HOLDS SOUTH OF THE AREA. A SECONDARY COLD FRONT IS FORECAST TO CROSS THE REGION LATE ON TUESDAY...REINFORCING THE DRIER/COOLER CONDITIONS. A FEW THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON...MAINLY IN ALACHUA...MARION AND PUTNAM COUNTIES WHERE TEMPERATURES WILL TOP OUT IN THE UPPER 80S. BRISK NORTHERLY WINDS WILL LIKELY DEVELOP WEDNESDAY AND THURSDAY AS NORTHERLY GRADIENT INTENSIFIES BETWEEN HIGH PRESSURE CENTER TO THE NORTH AND DEPARTING FRONTAL BOUNDARY TO THE SOUTH. WINDS WILL LIKELY DECOUPLE AT NIGHT...EXCEPT ALONG THE COAST WHERE BRISK WINDS WILL PERSIST. .LONG TERM (FRIDAY THROUGH MONDAY)...EXTENDED PERIOD WILL BEGIN ON THE COOL SIDE MOST LOCATIONS AS HIGH PRESSURE CENTER NOSES TOWARD THE MIDDLE ATLANTIC STATES...WITH RIDGE AXIS EXTENDING SOUTH INTO NORTH FLORIDA. THIS WILL MAINTAIN WEAK NORTHERLY FLOW FOR MOST LOCATIONS...THE EXCEPTION WILL BE ACROSS SOUTHERN-MOST COUNTIES OF JAX CWA WHERE EASTERLY (ONSHORE) FLOW WILL PREVAIL. LONG RANGE MODELS SUGGEST COASTAL TROF WILL BE ENHANCED FRIDAY...THEREFORE WILL INCLUDE SLIGHT CHANCE POPS FOR COASTAL SECTIONS AS WELL AS PORTIONS OF INTERIOR NORTH FLORIDA. COASTAL TROF IS FORECAST TO SHIFT INLAND AND DISSIPATE BY FRIDAY NIGHT AS SURFACE HIGH TO THE NORTH FURTHER WEAKENS. WILL HOLD OFF MENTIONING POPS FOR FRIDAY NIGHT. PLEASANT CONDITIONS TO PREVAIL FOR MOST OF SATURDAY...WITH A FEW SHOWERS DEVELOPING LATE SATURDAY INTO SATURDAY NIGHT NIGHT AS MOISTURE SLOWLY INCREASES...AHEAD OF APPROACHING LOW PRESSURE ACROSS THE GULF COAST STATES. SUNDAY...WILL INCLUDE CHANCE POPS FOR LOCATIONS WEST OF U.S. HIGHWAY 301...OTHERWISE SHOWER ACTIVITY WILL BE MINIMAL. INCLEMENT WEATHER IN STORE AREA-WIDE FOR MONDAY AS LOW SHIFTS INTO THE AREA. && .MARINE...REGIONAL OBS AND SATELLITE IMAGERY INDICATE WEAK FRONTAL BOUNDARY HAS REACHED THE NORTH FLORIDA WATERS. WIND SPEEDS WERE LESS THAN 15 KNOTS WITH SEAS 3 FEET OR LOWER. WILL CAP WINDS AT 15 KNOTS OVERNIGHT. MODELS BRING A SECONDARY FRONTAL BOUNDARY ACROSS THE AREA LATE ON TUESDAY...WITH NORTHERLY SURGE WORKING DOWN THE COAST ON WEDNESDAY. BRISK NORTHERLY FLOW WILL THEN PREVAIL INTO THURSDAY NIGHT...SHIFTING EAST ON FRIDAY AS HIGH PRESSURE SETTLES OVER THE MIDDLE ATLANTIC STATES. NO HEADLINES...ALTHOUGH SCA CONDITIONS LIKELY WILL DEVELOP BY WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 61 85 61 82 / 00 10 10 10 SSI 67 83 68 79 / 00 10 20 20 JAX 65 85 66 82 / 00 10 20 20 SGJ 68 83 70 80 / 00 20 20 20 GNV 65 87 65 85 / 00 20 10 10 OCF 67 87 65 86 / 10 20 10 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && ECZ/AE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1145 AM EDT MON OCT 4 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-051000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY- CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS- FLAGLER-GILCHRIST-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS- MARION-NASSAU-PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1145 AM EDT MON OCT 4 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...MOST RIVERS REMAIN ABOVE FLOOD STAGE... ...PATCHY DENSE FOG POSSIBLE TONIGHT... MOST AREA RIVERS REMAIN ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE INFORMATION. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON SOUTH OF A LINE FROM GAINESVILLE TO SAINT AUGUSTINE. SOME OF THESE STORMS COULD BECOME STRONG WITH WINDS TO 40 MPH ALONG WITH CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS. LOCALLY DENSE FOG WILL REDUCE VISIBILITIES TO ONE-QUARTER MILE IN A FEW LOCATIONS OF NORTHEAST FLORIDA LATE TONIGHT. SUDDEN CHANGES IN VISIBILITY ARE POSSIBLE AND MOTORISTS SHOULD REMAIN ALERT FOR THIS POSSIBILITY. THE FOG WILL LIKELY BE THICKEST NEAR LAKES...PONDS... RIVERS AND LOW SPOTS IN THE ROADWAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... MOST AREA RIVERS WILL REMAIN ABOVE FLOOD STAGE DURING THE PERIOD. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, October 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430889.